Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Glasner sets and polynomials in primes

Authors: R. Nair and S. L. Velani
Journal: Proc. Amer. Math. Soc. 126 (1998), 2835-2840
MSC (1991): Primary 11K38; Secondary 11K06, 11J13
MathSciNet review: 1452815
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A set of integers $S$ is said to be Glasner if for every infinite subset $A$ of the torus $\mathbb{T}=\mathbb{R}/\mathbb{Z}$ and $\varepsilon>0$ there exists some $n\in S$ such that the dilation $nA=\{nx\colon\ x\in A\}$ intersects every integral of length $\varepsilon$ in $\mathbb{T}$. In this paper we show that if $p_n$ denotes the $n$th prime integer and $f$ is any non-constant polynomial mapping the natural numbers to themselves, then $(f(p_n))_{n\geq 1}$ is Glasner. The theorem is proved in a quantitative form and generalizes a result of Alon and Peres (1992).

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 11K38, 11K06, 11J13

Retrieve articles in all journals with MSC (1991): 11K38, 11K06, 11J13

Additional Information

R. Nair
Affiliation: Department of Pure Mathematics, University of Liverpool, P.O. Box 147, Liverpool L69 3BX, United Kingdom

S. L. Velani
Affiliation: Department of Mathematics, Imperial College, University of London, Huxley Building, 180 Queen’s Gate, London SW7 2BZ, United Kingdom

Received by editor(s): August 19, 1996
Received by editor(s) in revised form: March 3, 1997
Communicated by: William W. Adams
Article copyright: © Copyright 1998 American Mathematical Society